Alert archive / Texas / Tornado Warnings in 1998
Tornado Warning 40, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 7, 1998, 3:29 PM CDT for Fisher County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 7, 1998, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 7, 1998, 4:35 PM CDT
- In force
- 66 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Fisher County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:40 PM CDT | Hail 1.75 | Roby, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -584 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
610 WFUS1 KSJT 072030 RRA TORSJT TXC151-072135- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 329 PM CDT SUN JUN 7 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... FISHER COUNTY IN NORTHWESTERN TEXAS * UNTIL 435 PM CDT * AT 328 PM CDT... DOPPLER RADAR AT SAN ANGELO INDICATED A DEVELOPING TORNADO 7 MILES WEST OF ROBY MOVING EAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ROBY AT 335 PM CDT LONGWORTH AT 340 PM CDT SYLVESTER AT 350 PM CDT MCCAULLEY AT 355 PM CDT HAMLIN AT 400 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR MO
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 7, 2:08 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 7, 2:08 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 208 PM CDT SUN JUN 7 1998 ORGANIZED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FIRE ALONG THE OLD FRONTAL BOUNDARY. THIS BOUNDARY HARD TO DETECT ON SURFACE ANALYSIS...HOWEVER BEST GUESS USING SURFACE ANALYSIS AND SATELLITE IMAGERY PLACES THE BOUNDARY SOMEWHERE FROM NEAR DRT TO HOB. GUSTY SOUTHEAST WINDS AHEAD OF THIS BOUNDARY CONTINUE TO ADVECT PLENTY OF LOW LEVEL MOISTURE INTO THE FORECAST AREA. DEWPOINTS ARE IN THE 60S ACROSS THE ENTIRE FORECAST AREA. SURFACE GRADIENTS WILL CONTINUE TO TIGHTEN AS SURFACE RIDGE LOCATED OVER ARKANSAS CONTINUES ITS EASTWARD TRACK AND AS LOW OVER EAST CO CONTINUES TO STRENGTHEN. GRADIENTS WILL REMAIN STRONG FOR TONIGHT AND TOMORROW AS LOW REMAINS OVER KANSAS. H5 PROGS INDICATE THAT IMPULSES WILL CONTINUE TO MOVE ACROSS THE TX PANHANDLE TONIGHT AND TOMORROW WITH THE MAIN LONG WAVE TROF REMAINING OVER THE DESERT SOUTHWEST. WITH PLENTY OF LOW LEVEL MOISTURE AND A SURFACE BOUNDARY IN PLACE OVER WEST TEXAS...THESE IMPULSES WILL FIRE OFF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. WITH 40 TO 50 KT LOW LEVEL JET FEEDING INTO THE AREA AND GOOD SPEED AND DIRECTIONAL SHEER ALOFT EXPECT THAT SOME OF THE STORMS WILL GO SEVERE EARLY THIS EVENING AND OVERNIGHT. JUST GOT BUSY WITH SEVERE WEATHER SO WILL CUT THIS DISCUSSION SHORT. FWC GUIDANCE LOOKS REASONABLE...SO WILL NOT VENTURE FAR FROM THIS. ABI 068/083 23 JCT 068/085 12 SJT 068/087 23 16
In the hours before
Special weather statement, Jun 7, 2:33 PM CDT, 56 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-081100- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 233 PM CDT SUN JUN 7 1998 ...ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT OVER PORTIONS OF WEST CENTRAL TEXAS GENERALLY WEST OF A LINE FROM HASKELL TO SONORA... SOUTHEAST WINDS CONTINUE TO INCREASE LOW LEVEL MOISTURE. A RETREATING FRONTAL BOUNDARY LOCATED OVER WEST TEXAS WILL CONTINUE TO FOCUS THUNDERSTORM ACTIVITY OVER THE FAR WESTERN PORTIONS OF THE BIG COUNTRY AND CONCHO VALLEY. THUNDERSTORMS THAT DO DEVELOP COULD APPROACH SEVERE LIMITS DAMAGING WINDS AND LARGE HAIL. WINDS PROFILES ACROSS THE AREA ARE CONDUCIVE TO ISOLATED TORNADO DEVELOPMENT. SPOTTER ACTIVATION MAY BE REQUIRED. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SA4TSPSSAT. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. 16
Special weather statement, Jun 7, 2:33 PM CDT, 56 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-081100- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 233 PM CDT SUN JUN 7 1998 ...ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT OVER PORTIONS OF WEST CENTRAL TEXAS GENERALLY WEST OF A LINE FROM HASKELL TO SONORA... SOUTHEAST WINDS CONTINUE TO INCREASE LOW LEVEL MOISTURE. A RETREATING FRONTAL BOUNDARY LOCATED OVER WEST TEXAS WILL CONTINUE TO FOCUS THUNDERSTORM ACTIVITY OVER THE FAR WESTERN PORTIONS OF THE BIG COUNTRY AND CONCHO VALLEY. THUNDERSTORMS THAT DO DEVELOP COULD APPROACH SEVERE LIMITS DAMAGING WINDS AND LARGE HAIL. WINDS PROFILES ACROSS THE AREA ARE CONDUCIVE TO ISOLATED TORNADO DEVELOPMENT. SPOTTER ACTIVATION MAY BE REQUIRED. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SA4TSPSSAT. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. 16
Special weather statement, Jun 7, 2:35 PM CDT, 54 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-081100- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK...CORRECTED... NATIONAL WEATHER SERVICE SAN ANGELO TX 235 PM CDT SUN JUN 7 1998 ...ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT OVER PORTIONS OF WEST CENTRAL TEXAS GENERALLY WEST OF A LINE FROM HASKELL TO SONORA... SOUTHEAST WINDS CONTINUE TO INCREASE LOW LEVEL MOISTURE. A RETREATING FRONTAL BOUNDARY LOCATED OVER WEST TEXAS WILL CONTINUE TO FOCUS THUNDERSTORM ACTIVITY OVER THE FAR WESTERN PORTIONS OF THE BIG COUNTRY AND CONCHO VALLEY. THUNDERSTORMS THAT DO DEVELOP COULD APPROACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL. WIND PROFILES ACROSS THE AREA ARE CONDUCIVE TO ISOLATED TORNADO DEVELOPMENT. SPOTTER ACTIVATION MAY BE REQUIRED. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH CENTRAL TEXA>S OUTLOOK SEE PRODUCT SATSPSSAT. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. 16
Special weather statement, Jun 7, 2:35 PM CDT, 54 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-081100- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK...CORRECTED... NATIONAL WEATHER SERVICE SAN ANGELO TX 235 PM CDT SUN JUN 7 1998 ...ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT OVER PORTIONS OF WEST CENTRAL TEXAS GENERALLY WEST OF A LINE FROM HASKELL TO SONORA... SOUTHEAST WINDS CONTINUE TO INCREASE LOW LEVEL MOISTURE. A RETREATING FRONTAL BOUNDARY LOCATED OVER WEST TEXAS WILL CONTINUE TO FOCUS THUNDERSTORM ACTIVITY OVER THE FAR WESTERN PORTIONS OF THE BIG COUNTRY AND CONCHO VALLEY. THUNDERSTORMS THAT DO DEVELOP COULD APPROACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL. WIND PROFILES ACROSS THE AREA ARE CONDUCIVE TO ISOLATED TORNADO DEVELOPMENT. SPOTTER ACTIVATION MAY BE REQUIRED. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH CENTRAL TEXA>S OUTLOOK SEE PRODUCT SATSPSSAT. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. 16
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:58 PM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 62 min |
| Jun 7, 3:10 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 50 min |
| Jun 7, 3:58 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 62 min |
| Jun 7, 4:33 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 62 min |
| Jun 7, 5:01 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 74 min |
Nearby
Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.